MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801325
Medical Device Problem Codes False Negative Result (1225); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that discordant negative vitros hiv combo (hivc) results were obtained from two different levels of vitros anti-hiv 1+2 lot 1160 controls and discordant negative vitros hepatitis c virus (hcv) results were obtained from a single level of vitros anti-hcv lot 1580 control.The results were obtained when tested on a vitros 3600 immunodiagnostic system.Vitros anti-hiv 1+2 lot 1160 l2 control vitros hivc results of 0.22, 0.23, 0.24 and 0.18 s/c (negative) vs.The expected result of >/=1.00 s/c (reactive).Vitros anti-hiv 1+2 lot 1160 l3 control vitros hivc result of 0.13 s/c (negative) vs.The expected result of >/=1.00 s/c (reactive).Vitros anti-hcv lot 1580 reactive control vitros ahcv reagent lot 5810 results of 0.080, 0.060, 0.049, 0.025, 0.009 and 0.018 s/c (negative) vs.The expected result of >/=1.00 s/c (reactive).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.There was no allegation of patient harm as a result of this event.This report is number two of two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The customer reported that discordant negative vitros hivc results were obtained from two different levels of vitros anti-hiv 1+2 lot 1160 controls and discordant negative vitros hcv results were obtained from a single level of vitros anti-hcv lot 1580 control.The results were obtained when tested on a vitros 3600 immunodiagnostic system.The assignable cause of the discordant, negative results lower than expected results was a reagent pack related issue.The affected vitros hivc lot 1170 results were isolated to reagent pack id (b)(4) and the affected vitros anti-hcv lot 5810 results were isolated to reagent pack id (b)(4).Acceptable results were obtained from alternate reagent packs from the same reagent lots.The issue with the affected reagent pack is unknown, however, improper reagent pack storage cannot be ruled out as contributing to the event.The affected vitros hivc reagent pack was stored open unloaded from the instrument for 24 hours and the vitros anti-hcv reagent pack was stored open unloaded from the instrument for 48 hours.The vitros hivc and ahcv instructions for use states that opened reagent packs stored offboard should be refrigerated in a sealed reagent pack storage box that contains dry desiccant.No information was provided concerning how vitros hivc pack id (b)(4) and vitros ahcv pack id (b)(4) were stored while unloaded from the vitros 3600 immunodiagnostic system.Therefore, improper reagent pack storage cannot be ruled out as contributing to the event.Quality control results obtained from vitros hivc reagent lot 1170 and vitros anti-hcv reagent lot 5810 were acceptable using alternate reagent packs prior to, and after the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with hivc reagent lot 1170 or vitros anti-hcv reagent lot 5810.In addition, there is no indication the vitros 3600 immunodiagnostic system malfunctioned as the erroneous results were isolated to the two affected reagent packs.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22479719
Report Number3007111389-2025-00084
Device Sequence Number20879115
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public(01)10758750001095(17)250911(11)250114(10)5810
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Catalogue Number6801325
Device Lot Number5810
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown